MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0103BLK
Medical Device Problem Codes Separation Failure (2547); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the physician was treating an avm that was being fed from the left mma.We had already deployed two optiblock mini coils with no issues and were hoping to finish the case with an optiblock.We were in the posterior branch of the mma and the physician wanted to deploy the optiblock 1x3 very distal.When going to detach the coil, he saw daylight and had forward pressure on the coil.He tested the coil in the detacher and got a solid green, then went through all normal coiling and detachment procedure.After pressing the button and getting the sound of a good detachment, he pulled back on the pusher and thought the coil was detached.After pulling back about 1cm, he realized it was indeed not detached.He tried to advance his pusher wire and microcatheter, there was clear gap between pusher and coil.He then pulled back on his micro and noticed that he was pulling back coil mass as well with his micro.He advanced his traxcess wire to clear the tip of the micro and pushed the remaining coil mass back.The coil mass had still migrated about 4cm back but was still in a clinically safe location.There was no patient injury involved, and we concluded the case." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference: #(b)(4) an evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f240200437 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key22828395
Report Number3014162263-2025-00069
Device Sequence Number9566977
Product Code HCG
UDI-Device Identifier00810068568851
UDI-Public(01)00810068568851(11)240216(17)290216(10)F240200437
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0103BLK
Device Lot NumberF240200437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown